Thunderstorm Wind, Hamilton
- When
- June 10, 11:51 AM EST
- Where
- Hamilton County, 0.57 mi W of Chickamauga
- Measured
- 63 kt (72 mph) estimated gust
- Reported by
- ASOS
- Coordinates
- 35.070, -85.260
Thunderstorm winds gusted to 63 mph at the ASOS site.
A boundary across east Tennessee triggered scattered severe thunderstorms during the afternoon and evening hours. Storm reports contained hail and damaging thunderstorm winds.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MRX wrote it up.
A boundary across east Tennessee triggered scattered severe thunderstorms during the afternoon and evening hours. Storm reports contained hail and damaging thunderstorm winds.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before the first event at Jun 10, 9:10 AM EST, 2 hours 41 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 1010 AM EDT WED JUN 10 2009 .DISCUSSION... CURRENT SURFACE ANALYSIS SHOWS A QUASI-STATIONARY FRONTAL BOUNDARY ACROSS THE OHIO RIVER VALLEY...WITH A WARM AND MOIST AIR MASS OVER THE FORECAST AREA. SATELLITE AND RADAR IMAGERY REVEAL THAT THIS FRONTAL BOUNDARY HAS BECOME THE FOCUS FOR A FEW CONVECTIVE CLUSTERS OVER WEST TN AND NORTHERN KY. WITH ZONAL FLOW ALOFT...THINK THE CONVECTIVE COMPLEX OVER WEST TN WILL CONTINUE TO MOVE EAST ACROSS THE TN RIVER VALLEY TODAY...WITH ITS OUTFLOW HELPING TO TRIGGER A BETTER COVERAGE OF CONVECTION ACROSS THE FORECAST AREA (COMPARED TO PREVIOUS DAYS). MODEL SOUNDINGS REVEAL SOME DRY AIR IN THE BOUNDARY LAYER RESULTING IN AN INVERTED-V PROFILE. THIS PROFILE SHOULD BE CONDUCIVE TO PRODUCING DAMAGING WINDS WITH SOME STORMS THIS AFTERNOON AND EVENING...SO WILL PLAN TO MENTION THIS IN THE ZONES. OVERALL...WILL UPDATE THE FORECAST THIS MORNING TO REMOVE MORNING PRECIP WORDING...AND TO TWEAK POPS AND TEMPS A LITTLE. && .PRELIMINARY POINT TEMPS/POPS... CHATTANOOGA AIRPORT, TN 89 69 89 69 89 / 30 30 50 30 30 KNOXVILLE AIRPORT, TN 88 70 84 68 86 / 40 40 50 30 30 OAK RIDGE, TN 88 69 84 67 86 / 40 40 50 30 30 TRI CITIES AIRPORT, TN 86 63 81 63 82 / 50 50 70 40 40 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && DMG
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 414 AM EDT WED JUN 10 2009 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-110815- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 414 AM EDT WED JUN 10 2009 /314 AM CDT WED JUN 10 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS WILL DEVELOP...MAINLY THIS AFTERNOON AND LINGER THROUGHOUT THE EVENING AND OVERNIGHT. A FEW STRONG TO SEVERE STORMS WILL BE POSSIBLE...ESPECIALLY THIS AFTERNOON AND EVENING. THE MAIN THREATS WILL BE DAMAGING WINDS OF 50 MPH OR MORE AND HAIL OF PENNY SIZE OR LARGER. BRIEF LOCALLY HEAVY RAINS COULD OCCUR WITH THE STRONGEST STORMS...WITH FREQUENT DEADLY LIGHTNING STRIKES IN AND NEAR ALL STORMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A WEAK COLD FRONT MOVING SLOWLY SOUTH INTO THE REGION IS EXPECTED TO INCREASE THE COVERAGE OF THUNDERSTORMS THURSDAY AND THURSDAY NIGHT. SCATTERED STRONG TO SEVERE STORMS WILL BE POSSIBLE...WITH THE MAIN THREATS DAMAGING DOWN BURSTS WINDS OF 50 MPH OR HIGHER... AND LARGE HAIL. OTHERWISE...ISOLATED STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE JUST ABOUT EACH AFTERNOON AND EVENING...FROM FRIDAY INTO EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED...MAINLY TODAY AND THURSDAY. TG
The Northeast Alabama radar (KHTX), 77 km away, was scanning. The volume nearest the first event began at 16:49 UTC.
18 thunderstorm wind, 4 hail. Local standard time, as filed.
Thunderstorm winds gusted to 63 mph at the ASOS site.
Law enforcement officials reported several trees downed by thunderstorm winds in Oliver Springs.
Law enforcement officials reported one tree downed by thunderstorm winds near Calhoun.
Law enforcement officials reported one tree downed by thunderstorm winds near Benton.
Law enforcement officials reported several trees and powerlines downed by thunderstorm winds near Delano.
Law enforcement officials reported a few trees downed by thunderstorm winds in Maynardville.
Law enforcement officials reported one tree downed by thunderstorm winds near Buffalo Springs.
Law enforcement officials reported a few trees downed by thunderstorm winds in Knoxville.
Law enforcement officials reported numerous trees downed by thunderstorm winds across the eastern half of the county.
An individual reported a few trees downed by thunderstorm winds near Kodak.
Law enforcement officials reported thunderstorms produced quarter-size hail near Coalfield. It was reported by the Coalfield Fire Department.
An amateur radio operator reported thunderstorms produced nickle-size hail near Coalfield.
Law enforcement officials reported thunderstorms produced quarter-size hail in Dyllis.
Law enforcement officials reported one tree downed by thunderstorm winds on Hassler Mill Road in Harriman.
Law enforcement officials reported one tree downed by thunderstorm winds near Kingston.
An amateur radio operator reported thunderstorm produced golf-ball size hail near Loudon Dam in Lenoir City.
Law enforcement officials reported numerous trees downed by thunderstorm winds from Tellico Village to Greenback.
Law enforcement officials reported one tree downed by thunderstorm winds southwest of Lenoir City on Interstate 75.
Law enforcement officials reported one tree and a powerlines downed by thunderstorm winds in Loudon.
Law enforcement officials reported one tree downed by thunderstorm winds in Vonore.
Power company personnel reported one tree downed by thunderstorm winds in Coker Creek.
Utility company personnel reported one tree downed by thunderstorm winds southeast of Vonore.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2009Every state in 2009This day in weather historyWarnings in Tennessee, June 2009
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 172904, 172907, 172909, 172910, 172914, 172915, 172917, 172918, 172919, 172920, 172921, 172923, 172928, 172931, 172932, 172933, 172934, 173318, 173319, 173331, 173333, 173334.